Hail, Marshall
- When
- April 5, 3:40 PM CST
- Where
- Marshall County, 1.49 mi NNW of Draffenville
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 36.940, -88.340
An isolated severe thunderstorm occurred in the unstable air mass across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm occurred in the unstable air mass across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 5, 1:31 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT THU APR 5 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 229 PM CDT THU APR 5 2012 THE LATEST SURFACE ANALYSIS SHOW THE LOW CENTER OVER WEST CENTRAL TENNESSEE...WITH THE ASSOCIATED WARM FRONT EXTENDING EAST TO THE ATLANTIC AND A TRAILING TROUGH EXTENDING WESTWARD INTO SEMO. REGIONAL RADAR LOOP DETECTED VERY SPOTTY PRECIP OVER THE PAH FA WITH THE EXCEPTION OF SOUTHERN JACKSON PURCHASE AND SEMO NEAR THE BOOTHEEL. MODELS ALL AGREE ON TRANSPORTING THE PRECIP SOUTH AND EAST OF THE FA BY 00Z FRIDAY. THE LATEST HRRR-3KM LOOKS TO HAVE A REALLY GOOD HANDLE ON ENDING THE PRECIP WITH THE LAST OF THE RAIN ACTUALLY OVER SEMO AS THE TRAILING TROUGH DROPS INTO AR. SO SOME MINOR TWEAKS TO THE POPS THERE. OTHERWISE TEMPS AND LOW RH WILL BE THE CASE FOR FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION. FRIDAY WILL HAVE SOME GUSTY NORTHEAST WINDS AND DEW POINTS PLUMMET. MODELS CONTINUE TO INDICATE A MOISTURE STARVED FRONT SATURDAY NIGHT WITH THE ECMWF PRODUCING SPOTTY QPF OVER THE AREA THE GFS A NOT SO MUCH AND A DRY NAM. LOWERED EVERYONE TO A SLIGT CHC YESTERDAY AND PLAN TO RESTRICT TO AREAS NORTH AND WEST OF THE OHIO AND WABASH RIVERS. ADDITIONAL TWEAKS SHOULD BE EXPECTED IF MODELS TRENDS CONTINUE TO DRY. WENT WITH THE DRIER NAM/MET DEW POINTS WITH ONLY MINOR TWEAKS TO TEMPS ALTHOUGH THE MAV CAME IN A DEGREE OR TWO WARMER THAN PREVIOUS RUNS FOR OVERNIGHT LOWS. THIS IS A GOOD SIGN AND SHOULD KEEP US WELL ABOVE THE FREEZING POINT WITH MOST AREAS ENCOUNTERING LOWS IN THE UPPER 30S TO AROUND 40. MAY SEE SOME MID 30S NEAR MT VERNON AND THE HIGHER TERRAIN NEAR THE OZARKS. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 139 PM CDT THU APR 5 2012 MODELS IN GOOD AGREEMENT THAT FRONT THAT MOVES ACROSS THE REGION SATURDAY NIGHT WEAKENS AND IS NOT AN ISSUE ON SUNDAY. UPPER FLOW THEN BECOMES NORTH TO NORTHWEST. AT THE SAME TIME...SURFACE HIGH PRESSURE BUILDS SOUTH FROM THE NORTHERN PLAINS. NORTHERLY FLOW BRINGS A RETURN TO MORE NORMAL TEMPERATURES FOR EARLY APRIL NEXT WEEK. NEXT FRONTAL SYSTEM APPROACHES THE REGION ON WEDNESDAY. MODELS DIFFER ON TIMING. NEW GFS IS FASTER BRINGING HIGHER POPS ON THURSDAY TO THE WESTERN HALF OF THE FORECAST AREA. SLOWER HAS BEEN THE KEY TO FORECASTING SYSTEMS IN THE LONG RANGE AND HAVE HELD OFF HIGHER POPS UNTIL FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 139 PM CDT THU APR 5 2012 RADAR SHOWING SCATTERED SHOWERS AND ISOLATED STORMS IN FAR SOUTHERN MISSOURI AND WEST KENTUCKY. NOTHING CLOSE TO KCGI OR KPAH SO HAVE ONLY VCSH IN TAF AT THESE SITES. UPPER LEVEL LOW WILL MOVE/REFORM SOUTHEAST OF THE REGION THIS EVENING TAKING THE PRECIP WITH IT. HAVE MVFR CIGS SLOWLY LIFTING AND CLEARING BETWEEN 02-06Z NORTH TO SOUTH. EXPECT MVFR VSBYS TO RISE BY 22Z AT ALL TAF SITES. OVERNIGHT WILL BE CLEAR WITH NORTHEAST WIND STAYING UP AROUND 5-10 KTS...PRECLUDING THE FORMATION OF ANY FOG. WINDS WILL BECOME MORE EASTERLY AFTER 15Z FRIDAY GUSTING TO AROUND 20 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...KH LONG TERM....ML AVIATION...ML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT THU APR 5 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE FOUR STATE REGION...GENERALLY SOUTH OF A LINE FROM PINCKNEYVILLE ILLINOIS TO OWENSBORO KENTUCKY. ISOLATED STRONG STORMS CANNOT BE RULED OUT OVER PORTIONS OF SOUTHEAST MISSOURI INTO SOUTHWEST KENTUCKY. SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN WOULD BE MOST LIKELY WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS JUST A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 1 NE MARSTON 36.53N 89.60W
04/05/2012 NEW MADRID MO LAW ENFORCEMENT
...UNCONFIRMED...REPORTED TO LAW ENFORCEMENT BY GENERAL
PUBLIC.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 S POPLAR BLUFF 36.74N 90.41W
04/05/2012 M1.00 INCH BUTLER MO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AND COVERING THE GROUND.
&&
SMITTYThe Paducah radar (KPAH), 41 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374243.